MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954124
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190); Migration (4003)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Injury (2348)
Date of Event 11/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol ventralight st mesh (device #2).An additional emdr was submitted to represent the bard/davol ventralight st mesh (device #1).Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol ventralight st (x2) on (b)(6) 2019 and (b)(6) 2020.As reported, the patient is making a claim for an adverse patient outcome against the both devices.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.Attorney alleges that the patient experienced emotional distress and the device was defective.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol ventralight st (x2) on (b)(6) 2019 and (b)(6) 2020.As reported, the patient is making a claim for an adverse patient outcome against the both devices.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.Attorney alleges that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2019 ¿ patient was diagnosed with parastomal hernia thereby underwent robotic-assisted laparoscopic repair with implant of ventralight st mesh (device #1).Per operative notes, ¿a ventralight st mesh (device #1) was cut in keyhole fashion and sutured to the anterior abdominal wall.¿ (b)(6) 2020 ¿ patient was diagnosed with parastomal hernia, ventral incisional hernia thereby underwent open repair with implant of ventralight st mesh (device #2).Per operative notes, ¿the scar was removed.The small bowel adhesions to anterior abdominal wall that were taken down.A ventralight st mesh (device #2) was placed in the abdomen and a keyhole was fashioned along the stoma site and tacked.¿ (b)(6) 2020 ¿ patient was diagnosed with left lower quadrant pain thereby underwent robotic repair.Per operative notes, ¿adhesions were lysed.The previous large mesh (device #2) midline placed was noted and a portion of the mesh come off of the anterior abdominal wall.The ostomy itself was curled up in the subcutaneous tissues consistent with a hernia which causing pain.The defect was closed using sutures.¿.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol ventralight st mesh (device #2).An additional emdr was submitted to represent the bard/davol ventralight st mesh (device #1).Should additional information be provided, a supplemental emdr will be submitted.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jun-2019) is considered to be a best estimate.Updated fields: a2, b3, b4, b5, b7, d4 (product catalog no., corporate lot no., expiry date, udi no.), g3, g6, h2, h4, h6, h10.This supplemental emdr represents the bard/davol - ventralight st mesh (device 2).An additional supplemental emdr was submitted to represent the bard/davol - ventralight st mesh (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key11017639
Report Number1213643-2020-11191
Device Sequence Number13670622
Product Code FTL
UDI-Device Identifier00801741031601
UDI-Public(01)00801741031601(17)210728(10)HUDT0062
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2021
Device Catalogue Number5954124
Device Lot NumberHUDT0062
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2020
Supplement Date Received by Manufacturer08/22/2025
Initial Report FDA Received Date12/16/2020
Supplement Report FDA Received Date09/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/15/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexFemale